Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 4, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 1, 1997, 12:01 PM CST for Choctaw County, Pushmataha County, Oklahoma. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 1, 1997, 12:01 PM CST (18:01 UTC)
- Expired
- Mar 1, 1997, 12:45 PM CST
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Choctaw County, OK, Pushmataha County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 12:05 PM CST | Hail 1.75 | Hugo, OK | |
| Mar 1, 12:20 PM CST | Hail 0.75 | Rattan, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 011800
SVROKC
OKC023-127-011845-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1201 PM CST SAT MAR 01 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 1245 PM CST FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
CHOCTAW...AND CENTRAL AND EASTERN PUSHMATAHA
INCLUDING THE FOLLOWING LOCATIONS
CLOUDY...FORT TOWSON...HUGO...RATTAN AND SOPER
AT 1201 PM CST DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
MILES SOUTHWEST OF HUGO. THE STORM WAS MOVING NORTHEAST AT 40 MPH.
A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS.
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 8:55 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 1, 8:55 AM CST, 3 hours 6 minutes before
FPUS3 KOKC 011454 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 855 AM CST SAT MAR 1 1997 HV REMOVED DENSE FOG ADVISORY ACROSS CENTRAL OK. SFC BOUNDARY HAS REACHED NR A PNC...OUN...TO SPS LINE...SFC OBS INDICATE CLEARING TREND BEHIND THE BOUNDARY. .0KC... OK...DENSE FOG ADVSY THIS MORNG 31>32..39>43..45>53. TX...DENSE FOG ADVSY THIS MORNG ZN 90. CB
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.